In 2017, an 11-year-old girl suffering from influenza was prescribed with Tamiflu, a common drug being prescribed in the current flu season.
Within days, the girl began having hallucinations of demons and the "portal to hell." Strangely, this is not the only case of Tamiflu-related hallucinations among children.
Lindsay Ellis's Hallucinations
At the beginning of 2017, Lindsay Ellis was taken to the hospital when she was diagnosed with the flu. Doctors at the hospital immediately prescribed Tamiflu and did not mention any possible negative side effects. However, just days after taking the drug, Lindsay began acting strangely.
According to her father, Charles Ellis, Lindsay began speaking in a high-pitched voice, began screaming that there were bugs crawling on her. She said that she could hear the devil's voice and see demons and the portal to hell. According to Charles, Lindsay begged him to read to her from the Bible.
When she was taken to the hospital, her brain tests and spinal taps were clear but the hallucinations continued until her body seemed to shut down. According to the GoFundMe page, which Charles set up to help pay for her medical bills, Lindsay lost all motor skills and was unable to talk.
She is said to have remained "like a vegetable" from Jan. 19, 2017 until March 10, 2017. After Lindsay was released from the hospital, she had to relearn to walk, talk, and use a spoon.
Tamiflu-Related Abnormal Behavior
When Lindsay was still in the hospital, doctors told her father that she likely had a severe reaction to Tamiflu. Just recently, another case of strange behavior related to Tamiflu was reported when a 6-year-old girl tried to jump off of a window from the second floor.
What's more, a 2005 FDA report describes over a hundred cases of strange behavior, delirium, hallucination, and confusion among children who took Tamiflu, with 12 children in Japan dying after taking the drug.
Tamiflu is basically a drug that is designed to combat influenza virus's reproduction. Among the FDA warnings related to the drug are skin reactions and neuropsychiatric events. Specifically, the warnings state that people must be aware of abnormal behavior after taking Tamiflu as patients, particularly children, are at risk of exhibiting abnormal behavior.
As it stands, with the current influenza situation where 9,000 people have already been affected and 30 children have already died, Tamiflu remains to be one of the top three antiviral recommendations of the CDC despite its psychiatric side effects.